Hail, Hamilton
- When
- June 22, 1:45 PM MST
- Where
- Hamilton County, 0.69 mi N of Kendall
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.940, -101.550
The right entrance to a jet streak combined with a surface boundary to produce thunderstorms in the afternoon into the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DDC wrote it up.
The right entrance to a jet streak combined with a surface boundary to produce thunderstorms in the afternoon into the evening.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 22, 12:56 PM MST, 49 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 256 PM CDT TUE JUN 22 2010 .DISCUSSION... DAYS 1-2... RIGHT ENTRANCE REGION OF AN UPPER JET ALONG WITH AN ASSOCIATED UPPER LVL S/W TROF WILL CROSS NE CO/NW KS LATE TODAY WITH ALL THE MODELS FAIRLY CONSISTENT WITH THE TIMING AND TRACK OF THIS UPPER LVL SYSTEM EARLY TONIGHT. SFC ANAL FROM 19Z PLACED A SFC BOUNDARY ACROSS OUR FAR W/NW CWA SO AS TEMPERATURES APPROACH THE CENTURY MARK IT LOOKS LIKE THERE IS STILL A DECENT CHANCE FOR LATE DAYS STORMS ALONG THESE BOUNDARIES AS THE UPPER LVL SUPPORT IMPROVES. CURRENT FORECAST APPEARS TO HAVE A DECENT HANDLE ON WHERE THE BETTER CHANCES WILL BE LATE TODAY AND EARLY TONIGHT AND ALSO AGREE WITH LATEST SPC ASSESSMENT THAT ANY STORM THAT DOES DEVELOP WILL LIKELY TO PRODUCE HAIL, STRONG WINDS AND PERIODS OF HEAVY RAINFALL...ESPECIALLY IN OUR NW CWA. IN THE FAR WEST TONIGHT GIVEN THE WARM MID LAYERS THESE STORMS WILL BE MOVING INTO WOULD EXPECT SOMETHING SIMILAR TO LAST NIGHT. LATE DAY STORMS WHICH DO DEVELOP WILL WEAKENING AFTER SUNSET AND THEN DISSIPATE. THE NAM DID A PRETTY GOOD JOB ON THE EASTWARD OF EXTENT OF STORMS LAST NIGHT SO HAVE DECIDED TO FOLLOW THIS TREND ONCE AGAIN. FURTHER NORTH STORMS SHOULD LAST LONGER HERE GIVEN THE LOCATION OF THE UPPER LVL DYNAMICS. BY EARLY WEDNESDAY A COLD FRONT REMAINS PROGGED TO CROSS SW KS WITH LITTLE IF ANY PCPN EXPECTED WITH THIS FRONT DURING THE FIRST HALF OF THE DAY. THE EXCEPTION TO THE DRY FROPA REMAINS TO BE OUR EXTREME ERN CWA AND MAINLY FROM THE NAM. BY WEDNESDAY EVENING HOWEVER BOTH THE NAM AND GFS ADVERTISE IMPROVING FORCING JUST NORTH OF THIS FRONT AS MID LVLS COOL. OVER SE CO MUCH THE SAME CONDITIONS ARE ANTICIPATED LATE TUESDAY ALONG WITH THE ADDITION OF A MOIST SE FLOW BEGINNING TO DEVELOP LATE THE DAY. GIVEN THIS WILL CONTINUE TO FAVOR LATE DAY STORMS IN THE S/SE BUT PCPN IN THE SW MAY LINGER INTO THE OVERNIGHT HOURS SINCE ANY ORGANIZED CONVECTION THAT MAY DEVELOP SHOULD MOVE SSE ALONG THE THTE RIDGE AXIS/7H BAROCLINIC ZONE. THE NEW 12Z NAM AND GFS HOWEVER KEEPS THIS THTE AXIS FURTHER WEST AND SOUTH COMPARED TO PREVIOUS RUNS WHICH MAY LIMIT HOW NORTHEAST THESE STORMS WILL BE IN SW KS WEDNESDAY NIGHT. GIVEN THIS TREND FROM BOTH THE MODELS HAVE BEGUN TO SHIFT THE BETTER OPPORTUNITY FOR PCPN A LITTLE FURTHER S/SW. THURSDAY SHOULD BE MORE SEASONAL BASE ON 85H TEMPS AS A SFC HIGH BEGINS TO BUILD INTO THE CNTL PLAINS AND A E/SE FLOW IN THE LOWER LVLS CONTINUE THROUGH MUCH OF THE DAY. DAYS 3-7... THE MODELS REMAIN IN GOOD AGREEMENT DURING THE 3-7 DAY PERIOD AND THEN BEGIN TO SHOW MORE SIGNIFICANT DIFFERENCES THEREAFTER. SMALL POPS REMAIN IN THE GRIDS THU NIGHT INTO EARLY FRI AS THE OLD FRONTAL BOUNDARY LIFTS NORTHWARD AS A WARM FRONT. THE BALANCE OF FRI LOOKS WARM AND WINDY AS A NEW TROF DIGS INTO THE SW CONUS, A RIDGE PUMPS UP OVER THE PLAINS, AND THE ASSOCIATED RESURGENT LEE TROF CRANKS UP THE SW FLOW ACROSS THE PLAINS AGAIN. THE WRN TROF THEN KICKS OUT INTO THE NRN PLAINS ON SAT WHICH PUSHES A FRONT SOUTH THROUGH THE PLAINS. SAT WILL BE QUITE HOT AGAIN OVER SW KS WITH HIGHS NEARING 100 OVER MUCH OF THE AREA. WILL INCREASE POPS FROM THE NORTH LATE SAT INTO SAT NIGHT AS THE FRONT DROPS INTO WRN KS AND HEIGHTS FALL. HEIGHTS REMAIN LOW SUN AND GIVEN OUR PROXIMITY TO THE SFC BOUNDARY WILL KEEP AT LEAST SLGT CHC POPS IN THROUGH MUCH OF SUN. THE UPPER RIDGE THEN BEGINS TO PUMP UP AGAIN OVER THE PLAINS EARLY NEXT WEEK. DESPITE HIGH HEIGHTS AND WARM AIR ALOFT, THE AMPLITUDE AND ORIENTATION IS SUCH THAT COOL AIR COULD REMAIN IN PLACE AT THE SFC OVER THE NORTHERN HALF OF THE PLAINS. UPSLOPE FLOW WILL ALSO SERVE TO KEEP THINGS ON THE COOL SIDE AND THE MODEL SFC TEMPS ON BOTH THE GFS/EC ARE INDICATIVE OF HIGHS ONLY IN THE 80S OVER SW KS. THE PREVIOUS SHIFT PROBABLY HAD THE RIGHT IDEA THUS HAVE LOWERED HIGHS BACK TO AROUND CLIMO FOR MON-WED. ALSO KEPT SOME SLIGHT CHC POPS IN GIVEN UPSLOPE AND THE RESIDUAL BOUNDARY, BUT HEIGHTS ARE HIGH ENOUGH THAT ANYTHING MORE WOULD LIKELY BE OVERKILL. -WRIGHT && .AVIATION... THUNDERSTORMS ARE ALREADY FORMING OVER THE HIGHER TERRAIN OF CO/NM (AND EVEN AN ISOLD CELL OVER FAR WEST KS) WHICH WILL CONTINUE TO GROW AND SPREAD INTO WRN KS THIS EVENING. HAVE INCLUDED VCTS AT ALL TERMINALS BUT KGCK/KHYS ARE MOST LIKELY TO BE AFFECTED BY STORMS THIS EVENING AND WILL UPDATE TAFS ACCORDINGLY AS STORM TRACKS/COVERAGE BECOME MORE EVIDENT. OUTSIDE OF ANY STORMS, VFR EXPECTED. STRONG SSW WINDS WILL CONTINUE AT ALL TERMINALS THIS EVENING. A COLD FRONT WILL MOVE DOWN FROM THE NORTH LATE TONIGHT WHICH MAY PRODUCE A FEW THUNDERSTORMS (PRIMARILY KDDC/KHYS) AND WILL SHIFT WINDS TO THE NORTH AROUND 23/10-15Z. -WRIGHT && .PRELIMINARY POINT TEMPS/POPS... DDC 73 92 63 89 / 20 20 20 10 GCK 70 90 62 91 / 30 10 10 10 EHA 70 91 62 87 / 20 20 30 20 LBL 70 92 64 91 / 20 20 20 20 HYS 71 90 62 90 / 40 20 10 10 P28 75 97 70 91 / 10 20 30 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN18/34/34
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 508 AM CDT TUE JUN 22 2010 KSZ030-031-043>046-061>066-074>081-084>090-231000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 508 AM CDT TUE JUN 22 2010 /408 AM MDT TUE JUN 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON AND EVENING GENERALLY WEST OF A LINE FROM LIBERAL THROUGH GARDEN CITY AND LACROSSE. THE MAIN THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS ALONG WITH BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY EVENING AND AGAIN ON SATURDAY EVENING. THE AREAS WITH THE BEST CHANCE FOR THUNDERSTORMS WILL BE WEST OF A WAKEENEY...DODGE CITY AND ASHLAND LINE. HAIL AND HEAVY RAIN APPEAR TO BE THE GREATEST THREATS LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED NORTH AND WEST OF A LINE FROM LIBERAL THROUGH GARDEN CITY AND LACROSSE. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC GERARD
The Dodge City radar (KDDC), 140 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
7 hail, 5 thunderstorm wind. Local standard time, as filed.
Winds were estimated to be 60 mph.
There was also 50 to 60 mph winds with the hail.
The hail covered the ground.
Winds of perhaps 75 mph moved heavy equipment, broke branches and stripped leaves from trees.
Winds were estimated to be 50 mph.
Winds were estimated to be 75 mph.
There was minor tree damage from the estimated 70 mph winds.
A tree was blown over onto a house.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247312, 247322, 247313, 247314, 247323, 247315, 247316, 247317, 247324, 247318, 247325, 247320.